Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 220, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 15, 2014, 8:45 AM CDT for Caldwell County, Clinton County, Ray County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2014, 8:45 AM CDT (13:45 UTC)
- Expired
- Sep 15, 2014, 9:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Caldwell County, MO, Clinton County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 1.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469
WUUS53 KEAX 151345
SVREAX
MOC025-049-177-151415-
/O.NEW.KEAX.SV.W.0220.140915T1345Z-140915T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 AM CDT MON SEP 15 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHERN CLINTON COUNTY IN NORTHWEST MISSOURI...
NORTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 915 AM CDT
* AT 842 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PLATTSBURG...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LATHROP...LAWSON...ELMIRA AND KNOXVILLE.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 34 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3966 9449 3952 9393 3936 9402 3943 9421
3946 9421 3945 9428 3954 9455
TIME...MOT...LOC 1344Z 290DEG 30KT 3954 9440
HAIL...1.00IN
WIND...<50MPH
$$
CUTTER2 follow-up statements
778
WWUS53 KEAX 151405
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
905 AM CDT MON SEP 15 2014
MOC025-049-177-151415-
/O.CON.KEAX.SV.W.0220.000000T0000Z-140915T1415Z/
CALDWELL MO-CLINTON MO-RAY MO-
905 AM CDT MON SEP 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RAY...SOUTHEASTERN CLINTON AND SOUTHWESTERN CALDWELL COUNTIES UNTIL
915 AM CDT...
AT 902 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLT...AND
MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LAWSON...ELMIRA AND KNOXVILLE.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 33 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3952 9442 3962 9433 3952 9393 3936 9402
3943 9421 3946 9421 3946 9423 3946 9430
3950 9442
TIME...MOT...LOC 1405Z 298DEG 21KT 3948 9426
HAIL...1.00IN
WIND...<50MPH
$$
CUTTER541
WWUS53 KEAX 151414
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
914 AM CDT MON SEP 15 2014
MOC025-049-177-151424-
/O.EXP.KEAX.SV.W.0220.000000T0000Z-140915T1415Z/
CALDWELL MO-CLINTON MO-RAY MO-
914 AM CDT MON SEP 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RAY...
SOUTHEASTERN CLINTON AND SOUTHWESTERN CALDWELL COUNTIES WILL EXPIRE
AT 915 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3952 9442 3962 9433 3952 9393 3936 9402
3943 9421 3946 9421 3946 9423 3946 9430
3950 9442
TIME...MOT...LOC 1414Z 298DEG 21KT 3946 9420
$$
CUTTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 6:04 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 15, 6:04 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 604 AM CDT Mon Sep 15 2014 .SHORT TERM...(Today through Wednesday) Issued at 406 AM CDT MON SEP 15 2014 Today/Tonight: As of early this morning, scattered showers and isolated thunderstorms were developing over northwest Missouri into portions of Iowa and Nebraska. This was in response to increasing large scale ascent ahead of a shortwave trough located over the eastern Dakotas and weak warm air advection. Thus far, convective coverage has been rather underwhelming compared to solutions from earlier model runs. The latest guidance depicts a drier tropospheric profile and likewise much less QPF generation. Based on the current trends, hard to disagree with trending a little lower on precipitation chances for today. However, still expect some increase in convective activity over the forecast area, potentially before/around sunrise, as continued moistening and warm air advection upon a 35kt veered low level jet yield a somewhat conducive environment. Otherwise, a shallow convective band of showers and isolated thunderstorms should evolve along the surface cold front as it pushes southward, although the highest probabilities for precipitation may reside just south of the CWA by late afternoon. Temperatures today will be coolest north of Interstate 70 where cloud cover and cooler air advecting into the area upon the frontal passage will keep highs in the mainly in the 60s, with middle 70s expected over the southern half of the area. Cloud cover will clear from north to south during the afternoon/evening hours as drier air move into the region, eventually becoming clear overnight. Surface high pressure will settle into the region tonight, and with a good radiational cooling environment, expect to see low temperatures fall into the 40s in many locations. Tuesday/Wednesday: High pressure slowly moves off to the east of the area on Tuesday, providing a cool post-frontal day with mostly sunny skies and high temperatures in the upper 60s to lower 70s. The frontal boundary will begin to retreat northward Tuesday night over Kansas, and with isentropic ascent, scattered showers and thunderstorms will be possible across the western half of the CWA. Moisture will continue to move back into the area on Wednesday, with continued chances for convection during the day. Maximum readings will be warmer, with highs in the 70s area wide. .LONG TERM...(Wednesday Night through Sunday) Issued at 406 AM CDT MON SEP 15 2014 Northwest cyclonic flow at the start of the period will quickly be replaced by building heights as mid-level high pressure takes form across the southern Plains. Closer to the surface...a stalled north-south oriented frontal boundary will serve as a focus for early morning showers and thunderstorms as strengthening warm air advection interacts with said front. Based on good agreement between the operational long range models...have maintained slgt chc-chc mention across the western and southern third of the fcst area early Thursday morning. Lingering shwrs/storms will quickly be replaced by warming temps Thursday afternoon as 850 temps range anywhere from 15-18C across the lwr Missouri Vly. This should support middle to upper 70s across much of the region...with even warmer temps expected on Friday /upper 70s to lower 80s/ as warm air advection continues. Fairly big pattern change anticipated by the weekend as upper ridging breaks down and CONUS flow becomes increasingly split as large upper low takes shape over California. As this occurs...increasing southwest flow across the eastern Pacific will allow the remnants of Hurricane Odile to translate northeast with time over the Desert Southwest...central Rockies...and eventually into the central Plains. Meanwhile...a frontal boundary associated with a northern stream disturbance will begin approaching from the northwest which should eventually allow deep tropical moisture associated with the remnant tropical system into our area. Surprisingly...fcst models are very much in agreement on this scenario and thus have maintained high chc pops Saturday into Saturday night across much of the region. Beyond this...strong high pressure to build in from the northern Plains which will provide dry and cool conditions through the conclusion of the period. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 600 AM CDT MON SEP 15 2014 Current VFR conditions should be replaced by MVFR ceilings in the next couple hours at TAF sites as stratus expands southward. Scattered showers and thunderstorms will remain in the vicinity of TAF sites through late morning into the early afternoon. Thereafter, drier air will allow for a gradual improvement in ceilings, with a return to VFR by late afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Blair LONG TERM...32 AVIATION...Blair
Hazardous weather outlook, Sep 15, 4:47 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 447 AM CDT MON SEP 15 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 447 AM CDT MON SEP 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE REGION TODAY...HOWEVER NO SEVERE WEATHER IS EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AND SATURDAY BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Special weather statement, Sep 15, 6:09 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 AM CDT MON SEP 15 2014
MOZ005-006-151145-
HARRISON MO-MERCER MO-
609 AM CDT MON SEP 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MERCER AND NORTHEASTERN
HARRISON COUNTIES UNTIL 645 AM CDT...
AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF CAINSVILLE...OR 23 MILES
NORTHEAST OF BETHANY...MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MERCER AND SOUTH LINEVILLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4058 9338 4043 9337 4036 9337 4047 9386
4058 9383
TIME...MOT...LOC 1109Z 284DEG 43KT 4051 9371
32Special weather statement, Sep 15, 7:41 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
741 AM CDT MON SEP 15 2014
MOZ020-021-151315-
BUCHANAN MO-CLINTON MO-
741 AM CDT MON SEP 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLINTON AND BUCHANAN
COUNTIES UNTIL 815 AM CDT...
AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF WATHENA...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GOWER...PLATTSBURG...AGENCY...FAUCETT AND EASTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-29 BETWEEN MILE MARKERS 34 AND 45.
I-229 BETWEEN MILE MARKERS 0 AND 5.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3968 9500 3969 9497 3971 9497 3974 9494
3973 9491 3973 9488 3976 9486 3972 9440
3950 9445 3953 9461 3953 9463 3963 9505
TIME...MOT...LOC 1240Z 279DEG 31KT 3967 9488
CUTTERLocal storm report, Sep 15, 8:19 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 AM CDT MON SEP 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL 1 N AGENCY 39.67N 94.75W
09/15/2014 E0.88 INCH BUCHANAN MO TRAINED SPOTTER
PEA SIZED HAIL WITH A FEW LARGER UP TO NICKEL SIZE.
&&
SAWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 6:09 AM CDT | Special Weather Statement | EAX | Mercer | 36 min |
| Sep 15, 7:41 AM CDT | Special Weather Statement | EAX | Buchanan | 34 min |
| Sep 15, 8:10 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton | 35 min |
| Sep 15, 9:13 AM CDT | Special Weather Statement | EAX | Ray | 32 min |
| Sep 15, 9:42 AM CDT | Special Weather Statement | EAX | Ray | 33 min |
| Sep 15, 10:13 AM CDT | Special Weather Statement | EAX | Lafayette | 32 min |
| Sep 15, 10:43 AM CDT | Special Weather Statement | EAX | Saline | 32 min |
| Sep 15, 11:15 AM CDT | Special Weather Statement | EAX | Saline | 30 min |
| Sep 15, 11:42 AM CDT | Special Weather Statement | EAX | Saline | 33 min |
| Sep 15, 12:12 PM CDT | Special Weather Statement | EAX | Cooper | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.